Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2017, 4:01 PM EDT for Hancock County, Warren County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 26, 2017, 4:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Hancock County, GA, Warren County, GA
The radar
The Robins AFB radar (KJGX), 85 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945
WWUS82 KFFC 262001
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUL 26 2017
GAZ051-061-062-262045-
Taliaferro GA-Hancock GA-Warren GA-
401 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 445 PM EDT...
At 400 PM EDT...a strong thunderstorm was near Powelton, or 9 miles
west of Warrenton...moving southwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Sparta, Norwood, Sharon, Camak, Springfield, Shoals,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Shoulderbone and
Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8292 3336 8315 3360 8279 3336 8256
TIME...MOT...LOC 2000Z 042DEG 20KT 3339 8283
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:56 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 26, 2:56 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Wed Jul 26 2017 .SHORT TERM /Tonight through Thursday Night/... Almost seeing a repeat today of yesterday with the shower and thunderstorm activity. Current radar loop shows showers and thunderstorms mainly across central and est GA with some isolated storms across N GA. A weak surface trough/boundary laying across south GA will continue to serve as a catalyst for convection through this evening/tonight and again Thu. Will see another round of redevelopment tomorrow afternoon as the main area of moisture and the trough does not move much over the next 24 hours. There will also be an increase in moisture and instability across north GA Thursday ahead of next approaching frontal boundary. like today A few thunderstorms could become briefly strong or severe during peak afternoon/evening heating Thursday with locally damaging wind gusts and heavy rainfall being the primary concerns. 01 .LONG TERM /Friday through Wednesday/... Extended models continue to advertise strong cold front expected to move into north Georgia late Friday afternoon/evening. The Storm Prediction Center continues to have the majority of the state in an unusual Day 3 Slight Risk for severe storm potential as the front pushes through north Georgia into early Saturday. The boundary is expected to stall across middle/south Georgia by Saturday afternoon, with dry high pressure filtering into north Georgia behind it. Have continued with likely pops across north Georgia as the front enters the state, and good chance pops with southward progression overnight. Little changes have been made to the extended forecast, with only minor massages of gridded elements to refresh based on latest model guidance. LGB/LCM && .AVIATION... 18Z Update... Some SHRA/TSRA mainly across central and east GA this afternoon with VFR conditions across the TAF sites. Things should be very similar to yesterday with the best chances for storms at the TAF sites being between 19z-23z. Winds are out of the E to NE and will slowly turn to the SE through tonight. Will see winds turn to the W to SW just after daybreak Thu. Winds speeds are expected to stay 10kt or less. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 90 / 20 40 10 40 Atlanta 74 90 75 89 / 20 30 5 40 Blairsville 67 85 68 81 / 30 40 20 70 Cartersville 72 91 73 88 / 10 30 10 50 Columbus 74 93 76 94 / 30 40 0 30 Gainesville 72 88 73 86 / 30 40 10 50 Macon 72 92 74 93 / 30 30 5 20 Rome 73 92 74 88 / 10 30 20 60 Peachtree City 72 91 73 90 / 20 30 5 40 Vidalia 73 89 74 92 / 40 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....LGB/LCM AVIATION...01
Hazardous weather outlook, Jul 26, 11:33 AM EDT, 4 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1133 AM EDT Wed Jul 26 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1133 AM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening. The favored area for development will be across central Georgia. Some storms could be strong to severe with the main hazards being strong gusty winds, heavy rain, frequent lightning and small hail. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated severe storms are possible Friday and Saturday, mainly across north Georgia Friday and across central Georgia Saturday. The main threats will be damaging winds, frequently lightning and heavy rain. Isolated to scattered thunderstorms are possible Sunday through Tuesday, a few of which could be strong to possibly severe with strong gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Local storm report, Jul 26, 12:09 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1209 PM EDT WED JUL 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG 1 S HABERSHAM 33.86N 84.24W
07/25/2017 DEKALB GA PUBLIC
NUMEROUS TREES WERE REPORTED DOWN NEAR THE INTERSECTION
OF CHURCHWELL LANE AND CHURCHWELL COURT.
&&
EVENT NUMBER FFC1701144
LMERRITTSpecial weather statement, Jul 26, 2:15 PM EDT, 1 hour 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
215 PM EDT WED JUL 26 2017
GAZ060-061-072-073-261845-
Putnam GA-Baldwin GA-Hancock GA-Jones GA-
215 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PUTNAM...BALDWIN...
WESTERN HANCOCK AND NORTHEASTERN JONES COUNTIES UNTIL 245 PM EDT...
At 215 PM EDT...a strong thunderstorm was over Meriwether, or near
Milledgeville...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Milledgeville, Eatonton, Midway-Hardwick, Meriwether, Ethridge,
Coopers, Underwood, Allenwood, Haddock, Resseaus Crossroads, Oconee
Springs Park, Pancras, Warfield, Scottsboro, Rockville, Plant Harlee
Branch, Hardwick, Browns Crossing and Blountsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3295 8330 3293 8335 3313 8360 3342 8328
3319 8307
TIME...MOT...LOC 1815Z 044DEG 15KT 3313 8330
WIND...40MPHSpecial weather statement, Jul 26, 2:44 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
244 PM EDT WED JUL 26 2017
GAZ060-072-073-083-084-261930-
Wilkinson GA-Putnam GA-Baldwin GA-Jones GA-Twiggs GA-
244 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WILKINSON...
SOUTHWESTERN PUTNAM...SOUTHWESTERN BALDWIN...JONES AND NORTHERN
TWIGGS COUNTIES UNTIL 330 PM EDT...
At 243 PM EDT...a strong thunderstorm was over Haddock, or near
Gray...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gray, Gordon, Midway-Hardwick, Ethridge, Postell, James, Bradley,
Wayside, Coopers, Mountain Springs, Griswoldville, Haddock, Round
Oak, Pancras, Greenberry Crossroads, Clinton, Browns Crossing,
Blountsville and Scottsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3283 8350 3285 8351 3285 8354 3288 8357
3287 8358 3291 8365 3303 8372 3317 8356
3317 8355 3318 8355 3322 8350 3302 8323
3280 8344
TIME...MOT...LOC 1843Z 046DEG 14KT 3306 8343
WIND...40MPHSpecial weather statement, Jul 26, 3:33 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
333 PM EDT WED JUL 26 2017
GAZ071-072-082-262015-
Monroe GA-Bibb GA-Jones GA-
333 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONROE...BIBB AND
JONES COUNTIES UNTIL 415 PM EDT...
At 333 PM EDT...a strong thunderstorm was near Clinton, or near
Gray...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Gray, Payne, Payne City, Lake Tobesofkee, Bolingbroke, Dames
Ferry, Clinton, Jarrell Plantation, Cross Keys, Wesleyan, Lizella,
Arkwright and Postell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3310 8366 3295 8348 3271 8375 3282 8387
3292 8392
TIME...MOT...LOC 1933Z 046DEG 14KT 3298 8364
WIND...40MPHSpecial weather statement, Jul 26, 3:48 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
348 PM EDT WED JUL 26 2017
GAZ062-075-076-262030-
Jefferson GA-Glascock GA-Warren GA-
348 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON...EASTERN
GLASCOCK AND SOUTHEASTERN WARREN COUNTIES UNTIL 430 PM EDT...
At 348 PM EDT...a strong thunderstorm was near Harlem, or near
Grovetown...moving southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Matthews, Stellaville and
Bastonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3305 8229 3313 8256 3324 8264
3334 8249 3334 8245 3333 8242 3331 8240
3331 8234 3330 8231 3327 8229 3326 8226
3323 8223
TIME...MOT...LOC 1948Z 042DEG 20KT 3338 8225
WIND...40MPHSpecial weather statement, Jul 26, 4:01 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUL 26 2017
GAZ051-061-062-262045-
Taliaferro GA-Hancock GA-Warren GA-
401 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 445 PM EDT...
At 400 PM EDT...a strong thunderstorm was near Powelton, or 9 miles
west of Warrenton...moving southwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Sparta, Norwood, Sharon, Camak, Springfield, Shoals,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Shoulderbone and
Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8292 3336 8315 3360 8279 3336 8256
TIME...MOT...LOC 2000Z 042DEG 20KT 3339 8283
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:15 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 30 min |
| Jul 26, 2:44 PM EDT | Special Weather Statement | FFC | Jones | 46 min |
| Jul 26, 3:33 PM EDT | Special Weather Statement | FFC | Bibb | 42 min |
| Jul 26, 3:48 PM EDT | Special Weather Statement | FFC | Glascock | 42 min |
| Jul 26, 4:24 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 51 min |
| Jul 26, 4:31 PM EDT | Special Weather Statement | FFC | Glascock | 44 min |
| Jul 26, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor, Twiggs | 46 min |
| Jul 26, 5:01 PM EDT | Special Weather Statement | FFC | Glascock, Greene, Hancock, Jefferson, Taliaferro, Warren | 44 min |
| Jul 26, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro | 38 min |
| Jul 26, 5:26 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
| Jul 26, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 44 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton | 44 min |
| Jul 26, 6:48 PM EDT | Special Weather Statement | FFC | Sumter, Webster | 57 min |
| Jul 26, 7:02 PM EDT | Special Weather Statement | FFC | Butts | 43 min |
| Jul 26, 7:27 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 48 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.